Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 3, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 13, 2020, 12:03 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2020, 12:03 PM EST (17:03 UTC)
- Expired
- Jan 14, 2020, 11:00 PM EST
- In force
- 35 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
900 WHUS72 KKEY 131703 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1203 PM EST Mon Jan 13 2020 GMZ042>044-052>055-072>075-132200- /O.NEW.KKEY.SC.Y.0003.200113T1703Z-200113T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1203 PM EST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 25 kt and seas 6 to 8 feet. * WHERE...Straits of Florida, and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
6 follow-up statements
891 WHUS72 KKEY 132109 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 409 PM EST Mon Jan 13 2020 GMZ042-043-132215- /O.CAN.KKEY.SC.Y.0003.000000T0000Z-200113T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- 409 PM EST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The Small Craft Advisory for Hawk Channel is cancelled east of the Seven Mile Bridge. $$ GMZ044-052>055-072>075-140400- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-200114T0400Z/ Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 409 PM EST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 25 kts. Seas as high as 6 to 8 feet are possible across the Straits of Florida. * WHERE...Straits of Florida and Hawk Channel. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ 11/CLR
581 WHUS72 KKEY 140323 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1023 PM EST Mon Jan 13 2020 GMZ044-140430- /O.CAN.KKEY.SC.Y.0003.000000T0000Z-200114T0400Z/ Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1023 PM EST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The Advisory is cancelled for western portions of Hawk Channel. $$ GMZ052>055-072>075-141000- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-200114T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1023 PM EST Mon Jan 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 25 kts. Seas as high as 7 to 9 feet are possible across the Straits of Florida. * WHERE...Straits of Florida. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
114 WHUS72 KKEY 140924 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 424 AM EST Tue Jan 14 2020 GMZ052>055-072>075-141600- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-200114T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 AM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 25 kts, decreasing to 15 to 20 knots late. Seas as high as 5 to 8 feet are possible across the Straits of Florida, before subsiding to 4 to 7 feet this afternoon. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
129 WHUS72 KKEY 141514 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1014 AM EST Tue Jan 14 2020 GMZ042>044-142200- /O.EXB.KKEY.SC.Y.0003.000000T0000Z-200114T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1014 AM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds near 20 kt. * WHERE...Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ052>055-072>075-142200- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-200114T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East to southeast winds 20 to 25 kt and seas 5 to 8 feet. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
931 WHUS72 KKEY 142131 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 431 PM EST Tue Jan 14 2020 GMZ042>044-142245- /O.CAN.KKEY.SC.Y.0003.000000T0000Z-200114T2200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 431 PM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below 20 knots across Hawk Channel. $$ GMZ052>055-072>075-150400- /O.EXT.KKEY.SC.Y.0003.000000T0000Z-200115T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 PM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ Jacobson
349 WHUS72 KKEY 150329 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1029 PM EST Tue Jan 14 2020 GMZ052>055-072>075-150430- /O.CON.KKEY.SC.Y.0003.000000T0000Z-200115T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1029 PM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Winds near 20 knots and seas as high as 7 feet. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, slips and falls on slippery decks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 10:23 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 13, 10:23 AM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Key West FL 1023 AM EST Mon Jan 13 2020 .DISCUSSION... Currently - An Atlantic ridge extending westward into the southeastern United States is producing moderate to fresh easterly breezes across the Keys and surrounding waters. A swath of enhanced lower level moisture moved west northwestward through the Keys this morning. Associated isolated to scattered showers are now located to the west of the island chain. Outside of patches of mostly cloudy skies with embedded light rain lingering in the Upper Keys, most island locations are now mostly sunny. Short Term Update - Ridging will remain to our north through the afternoon. This will keep moderate to fresh easterly breezes across the Florida Keys. Skies will trend to mostly sunny and rain chances will fall this afternoon, particularly as cloudiness in the Upper Keys clears out. Will update the local forecast once conditions warrant. With ample insolation and a warm wind, expect temperatures to top out in the lower 80s with dew points near or slightly above 70. && .MARINE... A ridge across the southeastern United States will maintain moderate to fresh easterly breezes across Florida Keys waters. A small craft advisory remains in effect for Hawk Channel and the Florida Straits. No changes made in the morning marine update. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals for the rest of this morning and afternoon, with only FEW/SCT cloud bases expected around 3000 feet. ESE winds will generally be at 10 to 12 knots, with occasional gusts near 20 knots. A surge of higher low-level moisture this evening and overnight may result in a period of BKN cloud decks and at least VCSH after 00z, but confidence in timing and impacts is too low to include in the TAFs at this time. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ042>044-052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....BT Data Collection......NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 13, 5:13 AM EST, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 513 AM EST Mon Jan 13 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 513 AM EST Mon Jan 13 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory will remain in effect on the Straits of Florida today and tonight, with an Advisory for this morning on Hawk Channel this morning. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Small Craft Advisory may be be required for the Straits of Florida Tuesday through early Wednesday morning. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.